| Model Number |
TV-IL1422140-J |
| Medical Device Problem Codes |
Off-Label Use (1494); Device-Device Incompatibility (2919); Lack of Effect (4065)
| Health Effect - Clinical Code |
Clinical Endoleak (4843)
| Date of Event |
10/01/2023
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.H3 other text : devices remain implanted.
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with implant of the ovation ix abdominal aortic aneurysm stent system.Approximately five and a half (5.5) years post initial procedure, the patient presented emergently with a type ia endoleak.The physician elected to treat the patient by implanting a palmaz (non-endologix) stent and utilizing a true (non-endologix) balloon on (b)(6) 2023.The endoleak was successfully resolved.Internal clinical assessment identified that significant aneurysm enlargement was noted per operative report and ct (computed tomography) scan at four (4) days post secondary intervention with a recurring (non-device-related) type ia endoleak (related to inadequate treatment with the palmaz (non-endologix) stent and ballooning on (b)(6) 2023).The physician elected to further treat the patient by implanting a pmeg (physician modified endograft) cook (non-endologix) fenestrated aortic cuff on (b)(6) 2023; this tertiary intervention resulted in occlusion of the right renal artery, which then caused acute kidney injury (aki).In response, the physician performed a periscope of the left renal and chimney of the sma (superior mesenteric artery).The patient was readmitted on (b)(6) 2023 for treatment of congestive heart failure (chf) related to the acute kidney failure which stemmed from the (b)(6) 2023 procedure.Reference mfr.Report # 3008011247-2023-00147 for this previous event.Now approximately two (2) months post chf treatment, the patient presented with a possible (non-device-related) type iiia endoleak of the renal periscope (non-endologix) covered stent and a type ib endoleak.The physician elected to treat the patient by extending the periscope stent and the cuff distal into the ovation ix main body with two (2) additional ovation ix iliac limbs, and performing embolization on (b)(6) 2023.Reportedly, the endoleaks were successfully resolved.
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows that the ovation ix, type 3a endoleak (non endologix stent) and type 1b endoleak are unconfirmed.The additional endovascular procedure is confirmed.This is moderately consistent with the reported adverse event/incident.The additional endovascular procedure is confirmed by discharge summary dated 10 october 2023 and an internal database on (b)(6) 2023 with a 14x120 iliac limb and a 14x140 ovation ix iliac limbs.There was concomitant usage of a non endologix cook cuff.It is unclear if this contributed to the reported complaint.Device.User anatomy or procedure relatedness of this complaint could not be determined.Procedure related harms are respiratory complication (acute respiratory failure requiring thoracentesis and oxygen).The final patient status was reported to be discharged home on postoperative day 4, hospital day 9 in stable condition.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Corrections: g3: awareness date has been updated.H6: medical device problem codes: remove code 4065.H6: investigation finding codes: remove code 3233.H6: investigation conclusion codes: remove code 11.